So.. I'm on birth control and I'm starting to have brown discharge happening. I don't know what it could be, It's been happening for a week now. And it's the first time I've had this since I've been on Birth control for 2 years now, and I don't know if it could be that I'm now not getting a period, sincee I'm taking it continously now. So not sure if I need a stronger pill or my body is just getting use to the change. And I haven't had sex since about last Friday(8 days ago)
Hi, and thanks for your medical question on eHealth forum!
Yes, prolonged use of birth control pills can cause discharge, spotting, irregular periods or complete stoppage of periods. This could have happened in your case. This does not make the pills less effective, unless you have missed a pill/pills in between. Take a blood test to estimate HCG levels as a confirmatory test for pregnancy.
Since a confirmed diagnosis cannot be given on net please consult your gynecologist regarding this. Hope this helps. Take care!
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.